PubMed · 16397353
[Drug-induced hypercalcemia].
Abstract
Drug-induced hypercalcemia is caused by increased bone resorption (vitamin D and vitamin A intoxication), increased calcium absorption in the gastrointestinal tract (vitamin D intoxication, excessive intake of calcium) or increased calcium reabsorption in the renal tubules (thiazide diuretics). When vitamin D (D(2) or D(3)) intoxication develops, the hypercalcemia persists for more than several months. Therefore, short-acting active vitamin D (1alpha-OHD(3), 1,25- (OH) (2)D(3)) are clinically used. Recently, various analogs of 1,25- (OH) (2)D(3) with potent differentiation stimulating activity on keratinocytes but insufficient calcium-movilizing activity have been developed (tacalcitol, calcipotriol, 22-oxacalcitriol). However, severe hypercalcemia may develop when these ointments were abundantly applied to patients with psoriasis since the agents can be easily absorbed through the skin lesions.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
Kanji Sato. 2006. [Drug-induced hypercalcemia].. https://pubmed.ncbi.nlm.nih.gov/16397353/
Cite the original work for its findings. Save a collection to share your selection of sources.